Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2026

Severe Thunderstorm Warning 13, NWS State College, PA

March 11, 2026Dauphin County, Lancaster County, Lebanon County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Mar 11, 2026, 6:27 PM EDT for Dauphin County, Lancaster County, Lebanon County, Pennsylvania. It was in force for 33 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 11, 2026, 6:27 PM EDT (22:27 UTC)
Expired
Mar 11, 2026, 7:00 PM EDT
In force
33 min
Issued by
NWS State College, PA
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

Counties Dauphin County, PA, Lancaster County, PA, Lebanon County, PA

The radar

The State College radar (KCCX), 147 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 11, 6:28 PM EDTTSTM WND DMG1 Se Linglestown, PATrees and wires down in Lower Paxton Township on Locust Street.
Mar 11, 6:28 PM EDTNON-TSTM WND DMG1 Se Linglestown, PATrees and wires down in Lower Paxton Township on Locust Street.
Mar 11, 6:54 PM EDTTSTM WND DMG2 Ese Sand Hill, PATree down on vehicle near the intersection of North 15th Avenue and East Lehman Street.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 11, 1:45 PM EDTTornado WatchSPC6 hr

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 10.5 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2026-03-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2026-03-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1769 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

439 
WUUS51 KCTP 112227
SVRCTP
PAC043-071-075-112300-
/O.NEW.KCTP.SV.W.0013.260311T2227Z-260311T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service State College PA
627 PM EDT Wed Mar 11 2026

The National Weather Service in State College PA has issued a

* Severe Thunderstorm Warning for...
  Central Dauphin County in south central Pennsylvania...
  Northeastern Lancaster County in south central Pennsylvania...
  Lebanon County in south central Pennsylvania...

* Until 700 PM EDT.

* At 626 PM EDT, a severe thunderstorm was located over Penn National
  Race Course, moving east at 45 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Lebanon, Hershey, Colonial Park, Progress, Palmyra, Linglestown,
  Annville, Cornwall, Myerstown, Paxtonia, Skyline View, and Denver.

Radar has indicated rotation within this severe thunderstorm.
Although a tornado is not immediately likely, tornadoes can develop
quickly during severe thunderstorms.

This includes the following Interstates...
 The Pennsylvania Turnpike from mile markers 276 to 285.
 Interstate 78 from mile markers 0 to 8.
 Interstate 81 from mile markers 71 to 91.
 Interstate 83 near mile marker 49.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay inside a well built structure and keep away from windows.

To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in State College PA.

A Tornado Watch remains in effect until 800 PM EDT for south central
Pennsylvania.

&&

LAT...LON 4029 7683 4047 7682 4047 7639 4037 7625
      4036 7620 4031 7614 4021 7598
TIME...MOT...LOC 2226Z 271DEG 41KT 4039 7668 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Martin
1 follow-up statement
629 
WWUS51 KCTP 112254
SVSCTP

Severe Weather Statement
National Weather Service State College PA
654 PM EDT Wed Mar 11 2026

PAC043-071-075-112300-
/O.CON.KCTP.SV.W.0013.000000T0000Z-260311T2300Z/
Dauphin PA-Lancaster PA-Lebanon PA-
654 PM EDT Wed Mar 11 2026

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR CENTRAL DAUPHIN...NORTHEASTERN LANCASTER AND LEBANON COUNTIES...

At 653 PM EDT, a severe thunderstorm was located over Richland, 
moving east at 45 mph. Other storms were just to the southwest of 
this storm.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Lebanon, Hershey, Colonial Park, Progress, Palmyra, Linglestown,
Annville, Cornwall, Myerstown, Paxtonia, Skyline View, and Denver.

This includes the following Interstates...
 The Pennsylvania Turnpike from mile markers 276 to 285.
 Interstate 78 from mile markers 0 to 8.
 Interstate 81 from mile markers 71 to 91.
 Interstate 83 near mile marker 49.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 800 PM EDT for south central
Pennsylvania.

Stay inside a well built structure and keep away from windows.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
State College PA.

&&

LAT...LON 4029 7683 4047 7682 4047 7639 4037 7625
      4036 7620 4031 7614 4021 7598
TIME...MOT...LOC 2253Z 271DEG 41KT 4038 7627 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Martin

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 11, 4:28 PM EDT, 1 hour 59 minutes earlier. Its key messages:

  • 1) Threat for severe weather into this evening still exists, but cloud cover has thus far kept things tame. Flooding threat limited, mainly by spottiness of the expected convection. 2) Settling into a cooler and windy pattern for the end of the week into early next week.
Area forecast discussion, Mar 11, 4:28 PM EDT, 1 hour 59 minutes before
Area Forecast Discussion
National Weather Service State College PA
428 PM EDT Wed Mar 11 2026

.WHAT HAS CHANGED...
* Added all the rest of our counties south of I-80 to the
  tornado watch.

&&

.KEY MESSAGES...
1) Threat for severe weather into this evening still exists,
but cloud cover has thus far kept things tame. Flooding threat
limited, mainly by spottiness of the expected convection.

2) Settling into a cooler and windy pattern for the end of the
week into early next week.

&&

.DISCUSSION...
KEY MESSAGE 1: Threat for severe weather into this evening still exists,
but cloud cover has thus far kept things tame. Flooding threat
limited, mainly by spottiness of the expected convection.

We expanded the tornado watch all the way to the east. Storms
are moving fast and many are exhibiting rotation. Also,
expanding the current watch was a faster and easier option than
making a whole new watch (whether SVR or TOR). Still a bit of
CIN left in the SE and dewpoints slightly lower. But, heating
has popped THV to 80F and HGR to 81F, other SE sites will
continue to heat until TSRA reach there.

Previous...
Severe threat continues. The sun sunshine is busting through
across the southern third, but it remains mainly stable with
mainly the warm advection bumping temps up elsewhere. SVR watch
now to the OH-PA border, but we do expect it to be extended east
in the next 2-3 hrs. But, we will need destabilization to make
the storms grow tall enough to generate the wind/tornado threats
we are expecting. The shear remains very high for PA for any
time of year with bulk shear of 50-60KTs. It should be maximized
in the early aftn over much of the area and be higher over the
east for the evening hours. While the shear is high, the CAPE is
not across the N.

A cold front is approaching from the NW and will sweep through
tonight into Thursday as an upper trough approaches the region.
We will remain in the warm sector for the rest of today and
early tonight. Frontal passage is expected around 02Z in the far
NW and 08Z in the far SE. Temps drop precipitously, with
widespread 30s by Thurs morning.

The flooding threat is highest where recent and
overnight/morning rain has wettened the soil. WPC has
highlighted the SW portion of the CWA for being most at-risk for
flash flooding. The rainfall out of the morning showers/storms
was highly efficient, and some 1+" pixels have been seen on the
radar estimates already today.

KEY MESSAGE 2: Settling into a cooler and windy pattern for the
end of the week into early next week.

As the base of the trough and associated surface cold front
cross PA, a sharp temperature drop in the wake of the cold front
may result in any lingering postfrontal precip changing over to
snow Wed night into Thu. Given the limited precip and warm
ground, not expecting snow accumulation. NW winds will gust
30-40 kts behind the front early Thursday. Winds will get weaker
as the day progresses on Thursday.

The next system will be a potent Clipper moving across the Great
Lakes on Friday. This will likely bring a band of rain and snow
showers across mainly the north, but otherwise more of a wind
producer than a precip maker. Wind gusts in the 40-50 kt range
are possible Fri afternoon into Friday night as the pressure
gradient tightens. Wind chills drop into the teens and 20s
Friday night into early Saturday, a big change from the recent
warm weather.

Guidance favors a Great Lakes Cutter track for the next system
Sunday into Monday. This would result in a corridor of warmer
air pushing in ahead of the system, with highs rising back into
the upper 40s and 50s. Much colder air and gusty winds push back
in behind the cold front Monday night with chilly temps around
through the middle of next week. Temps may even fall on Monday
with strong cold advection - resulting in morning lows. Latest
NBM guidance shows highs stuck in the 20s and 30s on Tuesday,
some 15-20 degrees below average.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
Multiple rounds of SHRA/TSRA ongoing with a wider shield of rain
over the NW (FIG/BFD) at 17Z. Some embedded thunder is
occurring and shear in the lowest 5kft is strong. While the
shear of 30-40KT is there, the nearly constant gusts could and
sometimes does preclude mentions of LLWS in the terminals. But,
we'll work it into the TAFs for this package for planning
purposes. The WS will be maximized in the 3-4hrs before fropa
this evening (23-03Z at BFD, 00-04Z at UNV/JST/AOO/IPT, and
04-08Z in MDT/LNS). The cold front moving through this evening
(NW) and overnight (rest) will turn the wind to the W and
eventually NW Thurs morning. A brief appearance of lake effect
SHSN is expected at BFD later tonight, but we'll only mention
vcsh at this point with most of the SHSN staying in NY. JST
could (due to upslope flow at the end of the precip) also have
visby lower as some snow could mix in at the end of the precip
tonight. It is not out of the question (30% chc) that MDT/LNS
could even have some SN mix in, but sfc temps will be in the
L40s as it tries to do so.

Outlook...

Thu-Fri...Windy and colder. Scattered rain and snow showers,
with restrictions possible.

Sat...Remaining brisk, with restrictions in rain and snow
showers most likely at KBFD and KJST.

Sun...Rain and snow showers possible across the northern half of
PA. Restrictions possible.

Mon...CFROPA. Turning blustery, gusty. Pre-frontal SHRA/TSRA
with IFR possible. Post-frontal clouds likely (70%) IFR or low
MVFR west.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
Flood Watch until 10 PM EDT this evening for PAZ017-024-025-
033.

&&

WHAT HAS CHANGED...Dangelo
KEY MESSAGES...Dangelo/Colbert
DISCUSSION...Dangelo/Colbert
AVIATION...Dangelo
Hazardous weather outlook, Mar 11, 4:22 PM EDT, 2 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
422 PM EDT Wed Mar 11 2026

PAZ004>006-010>012-037-041-042-045-046-122030-
Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Tioga-
Northern Lycoming-Sullivan-Southern Clinton-Southern Lycoming-
422 PM EDT Wed Mar 11 2026

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Tonight.

Strong thunderstorms with heavy rain and damaging winds are possible
into the evening.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Strong, gusty winds are possible Friday and Friday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ018-019-026>028-034>036-049>053-056>059-063>066-122030-
Northern Centre-Southern Centre-Huntingdon-Mifflin-Juniata-Bedford-
Fulton-Franklin-Union-Snyder-Montour-Northumberland-Columbia-Perry-
Dauphin-Schuylkill-Lebanon-Cumberland-Adams-York-Lancaster-
422 PM EDT Wed Mar 11 2026

...TORNADO WATCH 45 IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Strong, gusty winds are possible Friday and Friday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ017-024-025-033-122030-
Clearfield-Cambria-Blair-Somerset-
422 PM EDT Wed Mar 11 2026

...FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING...
...TORNADO WATCH 45 IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Flood Watch.
   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Strong, gusty winds are possible Friday and Friday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Mar 11, 4:04 PM EDT, 2 hours 23 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
404 PM EDT Wed Mar 11 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0353 PM     Tstm Wnd Dmg     3 SW Windber            40.20N 78.87W
03/11/2026                   Somerset           PA   911 Call Center

            Tree and wires down on Camp Drive blocking
            both lanes of traffic.

&&

NPB
Local storm report, Mar 11, 4:28 PM EDT, 1 hour 59 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
428 PM EDT Wed Mar 11 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0413 PM     Tstm Wnd Dmg     2 SSW Claysburg         40.27N 78.46W
03/11/2026                   Blair              PA   911 Call Center

            Tree and wires down on Quarry Road, blocking
            both lanes of the roadway.

&&

NPB
Local storm report, Mar 11, 4:36 PM EDT, 1 hour 51 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
436 PM EDT Wed Mar 11 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0429 PM     Tstm Wnd Gst     1 S Martinsburg         40.30N 78.32W
03/11/2026  M60 MPH          Blair              PA   ASOS

&&

NPB

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 2:54 PM EDTSevere Thunderstorm WarningCTPCentre36 min
Mar 11, 3:09 PM EDTSevere Thunderstorm WarningCTPBlair, Cambria, Centre, Clearfield36 min
Mar 11, 3:12 PM EDTFlood WatchCTPBlair, Cambria, Clearfield, Somerset7 hr
Mar 11, 3:27 PM EDTSevere Thunderstorm WarningCTPBedford, Blair, Cambria, Somerset48 min
Mar 11, 3:43 PM EDTSevere Thunderstorm WarningCTPBlair, Centre, Huntingdon, Mifflin30 min
Mar 11, 3:45 PM EDTTornado WarningCTPBedford, Cambria, Somerset30 min
Mar 11, 4:39 PM EDTSevere Thunderstorm WarningCTPBlair, Huntingdon, Juniata, Mifflin36 min
Mar 11, 5:22 PM EDTSevere Thunderstorm WarningCTPCumberland, Dauphin, Juniata, Perry23 min
Mar 11, 5:43 PM EDTSevere Thunderstorm WarningCTPCumberland, Dauphin, Lebanon, Perry47 min
Mar 11, 5:56 PM EDTTornado WarningCTPCumberland, Dauphin, Perry34 min
Mar 11, 6:13 PM EDTSevere Thunderstorm WarningCTPAdams, Franklin47 min
Mar 11, 7:02 PM EDTSevere Thunderstorm WarningCTPLancaster, Lebanon13 min
Mar 11, 7:04 PM EDTSevere Thunderstorm WarningCTPDauphin, Lancaster, Lebanon, York41 min
Mar 11, 7:36 PM EDTSevere Thunderstorm WarningCTPBedford, Blair, Cambria, Huntingdon, Somerset39 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2026Every severe thunderstorm warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.